Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 51, NWS Austin/San Antonio, TX

July 5, 2025Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 12:00 AM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2025, 12:00 AM CDT (05:00 UTC)
Expired
Jul 5, 2025, 3:00 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 56 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:03 AM CDTFLASH FLOOD7 Ssw Liberty Hill, TXWater rescue taking place with 3 people stuck in their house and floodwaters rising. Nearby roadways are impassible, complicating the ability for rescuers to access the scene.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

362 
WGUS54 KEWX 050500
FFWEWX
TXC453-491-050800-
/O.NEW.KEWX.FF.W.0051.250705T0500Z-250705T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1200 AM CDT Sat Jul 5 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northwestern Travis County in south central Texas...
  West Central Williamson County in south central Texas...

* Until 300 AM CDT.

* At midnight CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across northwestern Travis and southwestern Williamson 
  Counties. Between 1 and 4 inches of rain have fallen. The expected 
  rainfall rate is 3 to 5 inches in 1 hour. Additional rainfall 
  amounts of 1 to 3 inches are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Cedar Park, Georgetown, Leander, Lago Vista, Liberty Hill, 
  Jonestown and Seward Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Flooding is occurring or is imminent. Campers and hikers should 
avoid the warned area of the Guadalupe River.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3063 9805 3070 9800 3075 9798 3077 9797
      3076 9795 3070 9775 3064 9778 3057 9783
      3053 9787 3043 9797 3049 9802 3054 9809
      3061 9806 3062 9805

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...3-5 INCHES IN 1 HOUR

$$
1 follow-up statement
742 
WGUS74 KEWX 050509
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1209 AM CDT Sat Jul 5 2025

TXC453-491-050800-
/O.CON.KEWX.FF.W.0051.000000T0000Z-250705T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Travis TX-Williamson TX-
1209 AM CDT Sat Jul 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS 
MORNING FOR NORTHWESTERN TRAVIS AND WEST CENTRAL WILLIAMSON 
COUNTIES...

At 1209 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. The latest radar estimates are 
now showing 1 and 5 inches of rain have fallen. The expected 
rainfall rate is 3 to 5 inches in 1 hour. Additional rainfall 
amounts of 1 to 3 inches are possible in the warned area. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Cedar Park, Georgetown, Leander, Lago Vista, Liberty Hill, 
  Jonestown and Seward Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3063 9805 3070 9800 3075 9798 3077 9797
      3076 9795 3070 9775 3064 9778 3057 9783
      3053 9787 3043 9797 3049 9802 3054 9809
      3061 9806 3062 9805

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...3-5 INCHES IN 1 HOUR

$$

OB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:52 PM CDT, 5 hours 8 minutes earlier. Its key messages:

  • Flash flooding from slow moving storms is possible this afternoon. A Flood Watch is in effect for the Edwards Plateau, the Hill Country, and Bexar County.
  • Continued unseasonably wet and "cool" for the Independence Day weekend with locally heavy downpours and gusty winds possible.
  • Turning seasonably drier and warmer next week.
Area forecast discussion, Jul 4, 6:52 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
652 PM CDT Fri Jul 4 2025

...New AVIATION...

.KEY MESSAGES...

- Flash flooding from slow moving storms is possible this
  afternoon. A Flood Watch is in effect for the Edwards
  Plateau, the Hill Country, and Bexar County.

- Continued unseasonably wet and "cool" for the Independence Day
  weekend with locally heavy downpours and gusty winds possible.

- Turning seasonably drier and warmer next week.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 125 PM CDT Fri Jul 4 2025

A mid to upper level low continues to move through our CWA this
afternoon. It has generally been weakening, but still has
pockets of stronger showers. Locally heavy rain is possible this
afternoon and the Flood Watch remains in effect. Rain chances
will decrease this evening, but 30%-40% POPs will continue over
the eastern half of the CWA tonight and Saturday. The upper
level disturbance will continue to slowly dissipate as it moves
toward the southeast. Rainfall amounts will be lower overall,
but locally heavy rain will be possible. Storm motion is
expected to more progressive and we don't expect any flooding.
Saturday night rain chances will decrease further. Low
temperatures tonight and tomorrow night will be near normal, but
highs Saturday will be below normal.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 125 PM CDT Fri Jul 4 2025

The mid level feature will linger into Sunday. Moisture levels
will remain elevated enough to allow for isolated to widely
scattered showers and thunderstorms over Hill Country and Rio
Grande Plains. The subtropical ridge will build more fully over
our area next week. Chances of showers and thunderstorms wane
as the airmass dries under increasing subsidence. The only rain
chances will be with the seabreeze near the Coastal Plains each
afternoon Monday and Tuesday. Increased sunshine will lead to
temperatures warming to near to slightly above average.

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Fri Jul 4 2025

An organized storm complex continues to drift slowly east across the
region with bands of RA and isolated TSRA. TSRA coverage is
decreasing and prevailing CIGs have lifted to VFR for most
terminals. -RA redevelops and prevails at KAUS by 08Z as some models
are hinting at increasing convection over the area. Not confident
enough to specify specifics and will continue to monitor and amend as
needed. Added TEMPOs for both KSAT and KSSF for possibility of -RA
tomorrow morning around 11Z to 15Z. -RA could continue through the
late morning and early afternoon for both sites as well. For KDRT
expect mainly VFR CIGs with TEMPO for early morning for possible
MVFR CIGs before returning to VFR conditions for rest of TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  86  73  93 /  40  50  10  10
Austin Bergstrom Intl Airport  75  85  72  92 /  40  40  10  10
New Braunfels Muni Airport     75  86  72  91 /  40  50  10  10
Burnet Muni Airport            72  84  71  90 /  40  50  10  20
Del Rio Intl Airport           76  96  75  93 /  10  10  10  30
Georgetown Muni Airport        74  83  72  91 /  40  50  10  10
Hondo Muni Airport             74  86  73  88 /  30  40  10  20
San Marcos Muni Airport        74  84  72  91 /  40  50  10  10
La Grange - Fayette Regional   76  90  73  93 /  30  40  10  10
San Antonio Intl Airport       76  85  75  90 /  40  50  10  10
Stinson Muni Airport           77  87  75  92 /  40  40  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for Bandera-Bexar-Blanco-
Burnet-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Medina-Real-
Uvalde.

&&

Short-Term...Tran
Long-Term...MMM
Aviation...CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:00 PM CDTRiver Flood WarningEWXLlano13 hr
Jul 4, 9:27 PM CDTAreal Flood AdvisoryEWXBurnet, Travis85 min
Jul 4, 10:52 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis2 hr
Jul 5, 12:41 AM CDTFlood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more45 hr
Jul 5, 12:41 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXTravis4 hr
Jul 5, 2:04 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson4 hr
Jul 5, 2:47 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis, Williamson5 hr
Jul 5, 2:57 AM CDTRiver Flood WarningEWXWilliamson24 hr
Jul 5, 4:44 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet4 hr
Jul 5, 4:59 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXBurnet, Travis, Williamson14 hr
Jul 5, 6:40 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more3 hr
Jul 5, 8:16 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Gonzales, Guadalupe6 hr
Jul 5, 8:56 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell3 hr
Jul 5, 9:16 AM CDTFlash Flood Warning Considerable damage threatEWXWilliamson5 hr
Jul 5, 9:21 AM CDTFlash Flood Warning Considerable damage threatEWXGuadalupe5 hr
Jul 5, 9:46 AM CDTFlash Flood Warning Considerable damage threatEWXComal, Hays6 hr
Jul 5, 10:19 AM CDTFlash Flood Warning Considerable damage threatEWXTravis9 hr
Jul 5, 10:32 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal5 hr
Jul 5, 11:04 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXComal7 hr
Jul 5, 11:50 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal3 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 1:42 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet6 hr
Jul 5, 1:55 PM CDTAreal Flood AdvisoryEWXGuadalupe77 min
Jul 5, 2:04 PM CDTAreal Flood AdvisoryEWXCaldwell, Gonzales, Guadalupe3 hr
Jul 5, 2:20 PM CDTAreal Flood AdvisoryEWXBexar, Comal2 hr
Jul 5, 2:23 PM CDTAreal Flood AdvisoryEWXWilliamson97 min
Jul 5, 3:12 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Llano4 hr
Jul 5, 3:32 PM CDTAreal Flood AdvisoryEWXComal65 min
Jul 5, 3:35 PM CDTAreal Flood AdvisoryEWXBexar, Comal63 min
Jul 5, 3:39 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet3 hr
Jul 5, 6:25 PM CDTAreal Flood AdvisoryEWXComal3 hr
Jul 5, 6:57 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
Jul 5, 6:59 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.